MAUDE Adverse Event Report: COOK INC ENTUIT START INITIAL PLACEMENT GASTROSTOMY SET; KNT TUBES, GASTROINTESTINAL

COOK INC ENTUIT START INITIAL PLACEMENT GASTROSTOMY SET; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Inflammation (1932); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, approximately 1 week following the uneventful insertion of a percutaneous radio-guided gastrostomy, an opening occurred at the periphery of the gastrostomy orifice.Leakage of the gastric fluid and inflammation of the patient's cutaneous skin were reported.The gastrostomy feeding tube was exchanged for a larger sized feeding tube in an attempt to restore the seal at the gastrostomy site.Antibiotics, skin care, and proton pump inhibitors were administered.Clinical monitoring was performed as a precaution, and the usage of this device was reportedly halted by the customer temporarily.It is not known whether or not the device will be returned; as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: reports 1820334-2017-03798, 1820334-2017-03799, 1820334-2017-03800, 1820334-2017-03801 were reported to cook inc.By (b)(6) on behalf of (b)(6) for 4 separate occurrences of the same malfunction.510(k): preamendment corrected information: age, date of birth; implant date.Investigation - evaluation a review of the complaint history, drawings, device history record, manufacturing instructions, specifications, and quality control was conducted during the investigation.No systemic issues were found related to the reported complaint.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record of the finished product shows no nonconforming events.It should also be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.The results of the investigation led to the conclusion that no further action is warranted for this failure mode.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ENTUIT START INITIAL PLACEMENT GASTROSTOMY SET
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7007588
Report Number1820334-2017-03800
Device Sequence Number1298474
Product Code KNT
UDI-Device Identifier00827002344433
UDI-Public(01)00827002344433(17)200216(10)7683360
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIPSG-M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO